Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 21, 2001, 7:05 PM EDT for Lincoln County, West Virginia. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2001, 7:05 PM EDT (23:05 UTC)
- Expired
- May 21, 2001, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lincoln County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:15 PM EDT | Thunderstorm Wind | Harts, WV | Trees and power lines were knocked down. |
| May 21, 7:20 PM EDT | Thunderstorm Wind | Griffithsville, WV | Trees fell and snapped power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS51 KRLX 212306
SVRRLX
WVC043-212330-
/NEW.KRLX.SV.W.0080.212305-212330/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EDT MON MAY 21 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN WEST VIRGINIA...
* UNTIL 730 PM EDT...
* AT 703 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 14 MILES SOUTHWEST OF ALUM CREEK...MOVING NORTHEAST AT
45 MPH.
* SOME LOCATIONS IN THE PATH INCLUDE
YAWKEY
SOD
MCCORKLE
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3818 8217 3805 8203 3814 8195 3823 8181
3831 8184 3832 8192What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:45 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 21, 3:45 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
345 PM EDT MON MAY 21 2001
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT MOVES
THROUGH ON TUESDAY. FLASH FLOOD GUIDANCE REMAINS LOW...SO WILL
CONTINUE FLASH FLOOD WATCH. MODELS LOOKS DRY TUESDAY NIGHT AND
WEDNESDAY BEHIND THE FRONT...BUT A BIT WORRIED ABOUT INSTABILITY
FROM SUCH A COLD AIR MASS MOVING IN. SINCE PREVIOUSLY HAD SHOWERS IN
ON WEDNESDAY...WILL LEAVE SPRINKLES INSTEAD.
.RLX...
WV...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES WVZ005>011...
WVZ013>020...WVZ024>040...WVZ046>047.
VA...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES VAZ003>004.
KY...FLASH FLOOD WATCH FOR MONDAY NIGHT F$OR ZONES
KYZ101>103...KYZ105.
OH...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES
OHZ066>067...OHZ075>076...OHZ083>087.
.END/RPYIn the hours before
Special weather statement, May 21, 1:12 PM EDT, 5 hours 53 minutes before
WVZ015-211800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 112 PM EDT MON MAY 21 2001 AT 112 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS ENTERING KANAWHA COUNTY. THESE STORMS WILL BE MOVING NORTHEAST AT AROUND 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS UNTIL AROUND 2 PM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
Special weather statement, May 21, 1:20 PM EDT, 5 hours 45 minutes before
WVZ016-211815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 120 PM EDT MON MAY 21 2001 AT 120 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED...THUNDERSTORMS MOVING INTO WESTERN ROANE COUNTY. THESE STORMS WILL BE MOVING ACROSS ROANE COUNTY UNTIL AROUND 215 PM. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. . END AAR
Special weather statement, May 21, 1:27 PM EDT, 5 hours 38 minutes before
WVZ009-211815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 127 PM EDT MON MAY 21 2001 AT 127 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS DEVELOPING OVER SOUTHWEST WOOD COUNTY MOVING TOWARDS THE NORTHEAST AT AROUND 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS UNTIL AROUND 215 PM AS THEY MOVE THROUGH WOOD COUNTY. PLEASE REPORT HAIL :OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
Special weather statement, May 21, 2:00 PM EDT, 5 hours 5 minutes before
WVZ018-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT MON MAY 21 2001 AT 200 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS MOVING THROUGH ROANE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT AROUND 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS AS THEY CROSS CALHOUN COUNTY BETWEEN 230 PM AND 3 PM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
Special weather statement, May 21, 2:03 PM EDT, 5 hours 2 minutes before
WVZ019-211845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 203 PM EDT MON MAY 21 2001 AT 203 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO SOUTHWEST DODDRIDGE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS UNTIL AROUND 245 PM AS THEY CROSS DODDRIDGE COUNTY PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:25 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 35 min |
| May 21, 7:29 PM EDT | Tornado Warning | RLX | Jackson | 16 min |
| May 21, 7:57 PM EDT | Tornado Warning | RLX | Wood | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.